MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ESSENTIO SR; IMPLANTABLE PULSE GENERATOR

BOSTON SCIENTIFIC CORPORATION ESSENTIO SR; IMPLANTABLE PULSE GENERATOR
Model Number L100
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this implantable pacemaker exhibited premature battery depletion (pbd).A request was made to have data from this device analyzed.Data analysis confirmed the battery appeared to be depleting more quickly than expected.Also, this device reached elective replacement indicator (eri).Technical services (ts) consultant recommended replacement.This s-icd remains in service.No adverse patient effects were reported.
 
Event or Problem Description
It was reported that this implantable pacemaker exhibited premature battery depletion (pbd).A request was made to have data from this device analyzed.Data analysis confirmed the battery appeared to be depleting more quickly than expected.Also, this device reached elective replacement indicator (eri).Technical services (ts) consultant recommended replacement.This s-icd remains in service.No adverse patient effects were reported.Additional information indicated that this device was explanted and replaced.No additional adverse patient effects were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this device was thoroughly inspected and analyzed.A high current drain was detected, but the battery still supported full device function.Detailed analysis confirmed the identified high current drain was a result of compromised capacitors.This resulted in the observed premature battery depletion.It was determined that the capacitors were compromised due to the presence of excess hydrogen in the device case.Boston scientific issued a field safety notice regarding a subset of devices in the accolade pacemaker family that have a potential of exhibiting this behavior.This particular device is included in the hydrogen induced premature depletion advisory population.

Brand Name
ESSENTIO SR
Common Device Name
IMPLANTABLE PULSE GENERATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key19991277
Report Number2124215-2024-50791
Device Sequence Number15222830
Product Code LWP
UDI-Device Identifier00802526558900
UDI-Public00802526558900
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
N970003/S167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall,Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/29/2017
Device Model NumberL100
Device Catalogue NumberL100
Device Lot Number704340
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Supplement Date Received by Manufacturer09/04/2024
10/25/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date10/03/2024
11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale